MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER
Model Number e1601-48
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.The exact cause of the reported balloon ruptures could not be determined.The exact cause of the issue could not be determined.Balloon ruptures are an inherent risk of using this product.As stated in the ifu: as with all catheterization procedures, complications may occur.These may include but are not limited to: infection, local hematomas, intimal disruption, arterial dissection, perforation and rupture, hemorrhage, arterial thrombosis, distal emboli of blood clots or arteriosclerotic plaque, air embolus, aneurysms, arterial spasms, arteriovenous fistula formation, balloon rupture or tip separation with fragmentation and distal embolization.The lot history record for the device was reviewed, no issues were found during manufacturing or packaging that would cause or contribute to the reported event.Please note that reports 1220948-2023-00058, 1220948-2023-00064, 1220948-2023-00065 and 1220948-2023-00066 were submitted for each device involved in this incident.
 
Event or Problem Description
It was reported that the balloons of five tuftex embolectomy catheters ruptured during an embolectomy de-clot procedure.The products were retained at the hospital.No injury occurred.Please note that reports 1220948-2023-00058, 1220948-2023-00064, 1220948-2023-00065 and 1220948-2023-00066 were submitted for each device involved in this incident.

Brand Name
TUFTEX EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
jeffrey oddy
63 second ave
burlington, MA 01803
7814251682
MDR Report Key16771087
Report Number1220948-2023-00063
Device Sequence Number16953351
Product Code DXE
UDI-Device Identifier00840663100606
UDI-Public(01)00840663100606
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Numbere1601-48
Device Catalogue NumberE1601-48
Device Lot NumberNSE2541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Initial Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown